×

zbMATH — the first resource for mathematics

A moment estimate for rank statistics. (English) Zbl 0591.62033
Summary: We show that higher moments for simple linear rank statistics behave very much in the same way as in the case of partial sums of independent, identically distributed random variables. This estimate is applied to compute the asymptotic efficacy of R-estimators when it is defined by risk functions.

MSC:
62G05 Nonparametric estimation
62F12 Asymptotic properties of parametric estimators
62G20 Asymptotic properties of nonparametric inference
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Azencott, R., Estimation d’un paramétre de translation à partir de tests de rang, Asterique, 43/44, 65-86, (1976)
[2] Gambanis, S.; Simons, G.; Stout, W., Inequalities for ek(x, y) when the marginals are fixed, Z. wahrsch. verw. geb., 36, 285-294, (1976) · Zbl 0325.60002
[3] Denker, M.; Rösler, U., Some contributions to Chernoff-savage theorems, Statist. decision, 3, 49-75, (1985) · Zbl 0568.62017
[4] Denker, M.; Puri, M.L.; Rösler, U., A sharpening of the remainder term in the higher-dimensional central limit theorem for multilinear rank statistics, J. multivariate analysis, (1985), to appear · Zbl 0587.62042
[5] Doob, J.L., Stochastic process, (1953), John Wiley and Sons New York
[6] Hájek, J., Asymptotic normality of simple linear rank statistics under alternatives, Ann. math. statist., 39, 325-346, (1968) · Zbl 0187.16401
[7] Hodges, J.L.; Lehmann, E.L., Estimates of location based on rank test, Ann. math. statist., 34, 598-611, (1963) · Zbl 0203.21105
[8] Ibragimov, I.A.; Hasminskii, R.Z., Statistical estimation, (1981), Springer Berlin-New York
[9] Ibragimov, I.A.; Linnik, Y.V., Independent and stationary sequences of random variables, (1971), Wolters-Noordhoff Groningen · Zbl 0219.60027
[10] Levit, B.Ya., On the efficiency of a class of nonparametric estimates, Theor. probab. appl., 20, 723-740, (1975) · Zbl 0367.62041
[11] Major, P., On the invariance principle for sums of independent, identically distributed random variables, J. multivariate anal., 8, 487-517, (1978) · Zbl 0408.60028
[12] Pyke, R.; Shorack, G.R., Weak convergence of two-sample empirical processes and a new approach to Chernoff-savage theorems, Ann. math. statist., 39, 755-771, (1968) · Zbl 0159.48004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.